Tab Application Banner
  • Users Online: 197
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
REVIEW ARTICLE
Year : 2019  |  Volume : 14  |  Issue : 5  |  Page : 59-66

Drug reaction with eosinophilia and systemic symptoms syndrome


Centre for Arthritis and Rheumatism Excellence, Kochi, Kerala, India

Correspondence Address:
Dr. Padmanabha Shenoy
Centre for Arthritis and Rheumatism Excellence, Nettoor, Kochi - 682 040, Kerala
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0973-3698.272151

Rights and Permissions

Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a delayed form of severe cutaneous adverse reaction (SCAR) seen in association with certain drugs, especially anticonvulsants and allopurinol. Unlike other SCARs, DRESS is associated with significant systemic involvement such as fever, lymphadenopathy, eosinophilia, renal failure, transaminitis, and myocarditis. Because of delayed onset of symptoms and a persistent course even after discontinuation of culprit drug, DRESS can mimic a variety of rheumatological disorders. Even though glucocorticoids are the mainstay of treatment, unlike other SCARs, DRESS is associated with a high incidence of viral reactivation, especially with members of the human Herpesviridae family. Early identification of the viral activation and prompt therapy is critical in the management of DRESS.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed85    
    Printed0    
    Emailed0    
    PDF Downloaded28    
    Comments [Add]    

Recommend this journal